MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550300-28
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Codes Vasoconstriction (2126); Foreign Body In Patient (2687)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effect of vasoconstriction (coronary artery spasm) is listed in the xience sierra everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device met resistance with the patient¿s anatomy during removal causing the reported difficulty to remove and subsequent material separation with the patient effects of vasoconstriction and foreign body in patient.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the patient underwent a coronary procedure on (b)(6) 2019.A 3.0 x 28 mm xience sierra stent was implanted in the mid left anterior descending (lad) artery.During removal of the stent delivery system, spasm occurred in the radial artery.The stent delivery system was unable to be removed and the marker band separated.The delivery system was removed; however, the marker band remained in the patient anatomy.A vascular surgeon was consulted, and it was deemed a greater risk to the patient to undergo a surgical removal of the separated segment.The separated segment remains in the patient anatomy.The patient reported feeling pain at the site where the device separation occurred, but feels no pain at this time.The patient's physician has suggested she have a magnetic resonance image (mri) for a non-related health issue, but the patient is concerned that the magnet may affect the marker band.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9468349
Report Number2024168-2019-14522
Device Sequence Number11539173
Product Code NIQ
UDI-Device Identifier08717648227288
UDI-Public08717648227288
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2019
Device Catalogue Number1550300-28
Device Lot Number8091741
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2019
Initial Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient Weight50